IDEAS home Printed from https://ideas.repec.org/a/eee/phsmap/v298y2001i3p297-314.html
   My bibliography  Save this article

Flow equations on a fractal structure

Author

Listed:
  • González, Marta
  • Araujo, Mariela
  • Rodrı́guez, Adolfo

Abstract

Two-phase flow equations are solved on a fractal Bernasconi lattice including capillary and viscous forces. The recursive structure of the lattice allows the use of a renormalization group approach to calculate flow properties, resulting in a much faster method compared to conventional simulations. The interplay between disorder or heterogeneity in local flow conductance and capillary pressure effects is studied as a function of length scale. Flow related quantities such as water cut curves, saturation profiles, and breakthrough times are found to depend on the size of the system and on disorder strength. As disorder increases larger sizes are needed to get good averaging. It is found that this lattice can be used to get a good approximated solution of the two-phase flow equations in complex anisotropic structures, since it grants considering the effect of anisotropy on flow properties, a condition relevant for a variety of industrial applications.

Suggested Citation

  • González, Marta & Araujo, Mariela & Rodrı́guez, Adolfo, 2001. "Flow equations on a fractal structure," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 298(3), pages 297-314.
  • Handle: RePEc:eee:phsmap:v:298:y:2001:i:3:p:297-314
    DOI: 10.1016/S0378-4371(01)00274-6
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0378437101002746
    Download Restriction: Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

    File URL: https://libkey.io/10.1016/S0378-4371(01)00274-6?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    As the access to this document is restricted, you may want to search for a different version of it.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:phsmap:v:298:y:2001:i:3:p:297-314. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Catherine Liu (email available below). General contact details of provider: http://www.journals.elsevier.com/physica-a-statistical-mechpplications/ .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.